Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff!!!!!
Shirts, Hats, Baby Wear
Advice:
how to lose weight while on warfarin
Watch this 
View More Posts Ignore
Hi everybody.Last September I got DVT and I am on warfarin for life. Since that I gained almost 20 lbs. My Dr says that warfarin has nothing with weight /she says food taste better ??? when you taking warfarin???so you eat more/ I am tired of daiting and traing different things every Mondey. Any advice about exercise and diet. This is my second dvt. After first dvt /i was 23 yers old/ I wasn't so scared. I did yoga, biking, weight lifting, karate anything. I was very active but now...is different story. Also now I am 47 yers old which scared me more than enything. I wouldn't like to be fat old lady. Any advice pls
Thanks
Posted on 05/19/09, 04:50 pm
12 Replies | Most Recent Add Your Advice
Reminder: This is a support group for Deep Vein Thrombosis (DVT). We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Advice:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 05/19/09  10:45pm
" I think everyone is different...I actually lost some weight when I started taking Coumadin and I really don't have much to lose. I suggest you take up swimming since that is little to no impact and can make you feel better. As always, stick to a healthy diet and drink plenty of water. "
View More Posts Ignore
Reply #2 - 05/20/09  8:26pm
" I gained 23 pounds in 5 weeks between Doctor appointments. He insists the warfin did not cause it. I am very inactive due to my left ankle, but eating habits haven't changed ? My wife works steady 3-11, so we eat our big meal at noon now. Around dinner time, I get a cup of frozen mixed vegetables, or fruit. I'm hoping my next Doctor appointment shows an improvement. He claims a diet won't hurt. He may have to adjust the Coumadin MG, but he'd rather do that than see me pack on the pounds. Good luck. "
View More Posts Ignore
Reply #3 - 05/21/09  2:05pm
" If you can I would ask a Registered Dietitian. "
View More Posts Ignore
Reply #4 - 05/21/09  7:40pm
" I'm like you, bikeskiswim, I lost weight while on coumadin. It must do something strange to the system...because I was also hungry a lot and ate quite a bit...but I ate a lot of protein and really stayed away from sauces..so maybe that helped too. I also don't have much to lose. Since being off warfarin, I have gained 5 lbs....which is fine, I didn't need to lose the weight. I would drink a lot of water, walk, swim, do yoga, pilates. I think that coumadin/warfarin does weird things to us all. Keep active; eat a lot of protein; stay away from junk food and sauces.... It's hard to cut back on food much...don't want to affect the INR too much....just cut back a little and see what that does. "
View More Posts Ignore
Reply #5 - 05/22/09  10:47pm
" Thank you for responding and sugestions. This morning I start with yoga and later with biking.Thank God I was very skinny so I stil don't look so big. I am vegetarian and this is also my big problem becouse I cannot eat what I like.My dr says that I can eat only 2tbs of cooked spinach or 1/2 cup of brocoli per day. I eat lots of fruits (which is packed with sugar),

@RichardB ,definitly I would like to hear advise from your Registered Dietitian Thank you very much everybody your support means a lot. "
View More Posts Ignore
Reply #6 - 05/23/09  2:11pm
" I gained 10+ pounds while I was on coumadin too. It's harder when you're a lifer b/c you can't eat the salads and such. I would start by increasing your exercise, but do what's comfortable for YOU. Yoga, biking, and swimming are all good. I've taken up walking big-time (finished a half-marathon this year). My hemotologist has a counselor and dietician to help out -- maybe yours does too? I would def get some professionals on your side from the doctor or the gym to get a plan. Good luck! "
View More Posts Ignore
Reply #7 - 05/24/09  4:22am
" I don't know if it's just me but I got switched to Plavix for a while. The first day I started it lost all my appetite. That was about 3 years ago and am back on the warfin. In that time I have lost a little over 150 lbs. The day I started plavix I lost my appetite and it's never come back. I go for days without eating just because I'm not hungry and don't think about eating. When my stomach starts hurting I will sometimes remember to eat. Dr's say that can't happen but then I'm always doing things that they can't explain. very wierd. "
View More Posts Ignore
Reply #8 - 05/24/09  10:16am
" Sometimes I am sooo hungry like I have hole in my stomach. I don't eat too much, traying to control everything but...stil gaining weight. Every day I say same to myself - today I will eat less and I will practis. I do eat less and practis but... nothing helps. I realy don't know what is the reason but I will stick with healthy eating and exrcise so probably I will loose some weight. Even though my dr says that warfarin has nothing with weight gaining I think it does and realy believe that reason for my weight is warfarin. I was this big only when I was pregnent. Unbelievable what warfarin can do.
As dragonfyre says I'm always doing things that dr's can't explain "
View More Posts Ignore
Reply #9 - 05/25/09  12:08pm
" I am a 62 pound loser since on Warfarin. The biggest key was to have my doctor involved in the entire process so that he could adjust my Warfarin so I could stay therapeutic. I exercise as much as possible because like others I noticed an increase in my appetite. I swim for exercise because it does not bother my legs at all. I also increased my fluid intake to 100 ounces of water a day. I am at a 1400 calorie a day diet - I cut out all soy oil and soy bean products but I eat salads daily (remember you can do this if you are consistent). You can do it -- just keep your doctor informed. You may need to have your INR tested more often if your levels start to change. Good luck to you - you can do it. "
View More Posts Ignore
Reply #10 - 05/25/09  2:06pm
" Wow Binks!
I just thought I'd congratulate you on all that lost weight :-D
I'm struggling to lose three pounds and you've lost more than sixty - WOW!
I did a test-diet (my first ever) in November last year and lost six pounds in three weeks. Now I've been trying to do the same thing and every day my scales say I am HEAVIER?!? "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Advice
Advertisement


More From Around the Web